My 5 yr old had been getting BAD irritation from the pod. Red angry welts that were super itchy. I switched from IV prep to skin prep & no change. Then we tried SkinTac with seems to take care of the irritation somewhat, but he still complains that is really itchy under the pod. Ive tried Tegaderm under the pod & it doesn't stick well & ends up falling off. Any advice on what to try next?

Views: 170

Replies to This Discussion

Cavilon? When I have really bad rashes on my three year old, that's what we use. If he's only having slight rashes, I switch back to Skin Prep. However, it's not cheap.

I'm sorry to respond with a link but I'm pressed for time. This happened to my daughter Arden and the following is how we stopped it (for free and with no extra supplies). If you are prepping the site with alcohol please read my blog post about OmniPod rashes. Good luck! Please let me know how you make out.

Best,
Scott

http://www.ardensday.com/main/2011/11/28/omnipod-rash.html

If he is actually allergic to the adhesive, try Nasonex. Someone here suggested it, and it worked! I spray a little on the site, let it dry and affix the pod. No more itchies. But I agree with not using alcohol on the whole site. It dries out your skin too much.

Ugh I wish it was the alcohol. WE Nixed that awhile ago through process of elimination with the rash. He never had a problem before & then a few months ago this starts. His G4 sensor doesn't do this damage. How can I know if he's allergic to the adhesive if its only a recent issue? Maybe Ill try the nasonex & see what happens

The rash stuff is *very* hit or miss. I have noticed if I go to a completely new site (for Omni or Dex) I start getting rash problems again, and then it settles down. I just have to make sure I have enough things in my arsenal to always be prepared for anything. My "arsenal" currently consists of - skin prep and cavilon (barrier wipes), tegaderm and tough pads (physical barriers), and skin tac (sticky and serves as extra barrier wipe).

I've been getting bad rashes too my dr said to put benedryl spray on the site but doesn't really help I just ordered some cavilon hopefully they work I'm running out if sites to put pod everywhere I put it a new rash develops!!!

I just ordered Cavalon too. Fingers crossed!

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Meet The 2014 Big Blue Test Grant Recipients

  This year Diabetes Hands Foundation has pledged US$35,000 in Big Blue Test grants, continuing its support for programs aimed at providing lifesaving supplies, medical tests, treatment, and patient education to people living in need who have or at risk Read on! →

Kim Vlasnik: The Patient Voice

  Kim Vlasnik, you NAILED it! In this video, Kim Vlasnik takes our breath away as she describes what its like to be a person with diabetes. Fortunately, Stanford’s Medicine-X Conference gives ePatients, like Kim, a chance to speak since we carry the Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service